Cystoid Macular Edema during Treatment with Paclitaxel and Bevacizumab in a Patient with Metastatic Breast Cancer: A Case Report and Literature Review.

Case Rep Oncol 2017 May-Aug;10(2):605-612. Epub 2017 Jul 11.

Department of Breast Medical Oncology, The Cancer Institute Hospital of Japanese Foundation for Cancer Research, Tokyo, Japan.

We present a case of a metastatic breast cancer patient with cystoid macular edema (CME) occurring during treatment with paclitaxel and bevacizumab. She had a history of neoadjuvant chemotherapy and partial mastectomy plus axillary lymph node dissection for stage IIB left-breast cancer. Twenty-four months later, she was diagnosed with multiple bone metastases and underwent chemotherapy with paclitaxel and bevacizumab. Thirty-three months after the initiation of the chemotherapy, she noticed bilateral blurred vision. The retinal thickening with macular edema was observed by optical coherence tomography, resulting in a diagnosis of CME. With cessation of paclitaxel and administrating ocular instillation of a nonsteroidal anti-inflammatory drug, her macular edema gradually reduced and disappeared in a month. While CME caused by chemotherapy is very rare, taxane may cause ocular adverse events such as CME. It is important to urge patients to consult an ophthalmologist promptly when they have visual complaints during taxane chemotherapy.

Download full-text PDF

Source
http://dx.doi.org/10.1159/000477897DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC5567006PMC
July 2017
35 Reads

Publication Analysis

Top Keywords

macular edema
16
paclitaxel bevacizumab
12
metastatic breast
8
breast cancer
8
cystoid macular
8
treatment paclitaxel
8
chemotherapy
5
retinal thickening
4
diagnosis cme
4
cme cessation
4
vision retinal
4
blurred vision
4
thickening macular
4
edema observed
4
bilateral blurred
4
coherence tomography
4
cessation paclitaxel
4
optical coherence
4
observed optical
4
tomography diagnosis
4

References

(Supplied by CrossRef)

Similar Publications